Discussions that mention tylenol

Back Problems board


Hi All, well I had a lumbar L4/L5 fusion, disectomy done on April 27, they then had to go back in, on April 29th, because one screw was pinching a nerve and muscle in my right leg.
I am moving independantly, I am not taking anything stronger than regular Tylenol or Advil. They wanted to give me a prescript. in the hosp for home, but those drugs will kill ya! I am still having night sweats from the drugs. My biggest complaint is sleeping. I am not finding a comfortable position, other than that I think I am doing very well.
Just thought I would update.
Take care,
J.
Yep, that's right, but Tylenol is fine. I am amazed at people who can make it just on Tylenol! My girlfriend who had a fusion right after me came home with prescriptions that she never filled, just took Tylenol like you. If you can manage it, that's great! But if the pain gets too great, don't torture yourself.

You know the drill now: rest and walk, rest and walk, rest and walk. If you have questions, please ask away and we'll do our best to help. Hang in there and take it one day at a time. You sound great so far!

Blessings,
Emily
Hi All,

Thanks so much for the well wishes. I was told there would be up days and down days. Today is a down day. I am just taking Extra Strength Tylenol for the pain. It doesnt take the pain away of course, but dulls it a little. Sleeping is hard. How long does it take to start to feel normal?
My husband said, Oh I have so much to do today, and I replied, hmm I have nothing, I feel my days have no purpose. I know they do, I am just seven days from my second surgery (they had to go back in and reposition a screw), and ten days from the original.
I couldnt take the other pills, yes they took the pain away, but the side effects were mind boggoling. I see my family physician on Monday to have him look at the incision, I may ask him for something like Tylenol 3, I think I can handle codine. No withdrawal symptoms with codine.
I just feel like crying today, and I cant seem to stop. It's probably stress, I dont know.
Anyway, thank you very much for letting me vent, and I appreciate all your feedback.
Take care, and god bless.
J.
Hi J. Ohhhhhh. I'm sorry you're feeling so bad. (((((hugs)))))

Definitely ask for Tylenol #3 if you can handle that. The pain meds do affect some people in weird ways. Percocet does pretty well for me for pain, but it makes my eyes feel strange, kind of buggy, for lack of a better description. I had a big pile of books to read during my recovery, but I hardly read at all because it was hard to focus. I don't have that problem with the Vicodin.

Have you tried propping yourself with pillows all over to help you sleep? I used one between my knees, one behind me, and one at my chest so I didn't have to use any strength to stay put. If I was on my back, I put two pillows under my knees.

Everyone is different, but it took me several months to start feeling somewhat normal again. It might be sooner for you, since you're able to just be on Tylenol already. I was on Percocet for a couple of months before I made a step down to Vicodin. At any rate, you will see slow improvement day by day. Don't rush it. I think every one of us has had to learn the hard way not to overdo it. Consider it your full time job to work on recovery. Instead of thinking that you have no purpose because you aren't doing anything, think that you're going to spend the next 2 hours lying down so your body can rest and heal, then you'll get up to use the bathroom and walk around the house for as long as you can tolerate, and then you'll lay back down so your body can continue to work hard at healing. You need to rest so you can heal! That's not doing nothing! That's taking care of yourself so that you'll eventually be able to do all those other things that are on hold for now.

Hang in there, sweetie. It will be better. One day at a time...

Take care,
Emily :wave:
Jahindy, I would call the doctor on call and ask for a script. I believe they can call in tylenol #3. Please don't sit and suffer. You are doing really well not using the pain meds but don't let the pain get ahead of you.

You might try laying on an ice pack too.

I pray that you find some relief soon. Sending a pain :angel: your way.
Thank you so much laf, your words have given me strength. I am going to my family dr. tomorrow and I think I will ask for Tylenol 3's. I think you are right, I am fighting the pain right now, and that is not helping. It's just that I have never been one to take any kind of meds, and when they gave me Morophine, Percocot, and Oxicotan, in the hosp. it did nasty things to me and scared the crap out of me. When I came home last Wed. I still had some lasting effects of the hosp. meds in me and felt ok, but now, all that is gone, and I am feeling everything!
I am trying to be positive, I am having crying bouts though, but maybe that is ok for now.
You sound like you are doing amazing!! Congrats on your successes. I looking forward to matching them, then having to match your new ones.
Thanks to everyone who has taken the time to give me their thoughts and wisdom, you are all beautiful people.
Take care, and God Bless.
J.